Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 112, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 8, 2005, 7:10 PM CDT for Phillips County, Arkansas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2005, 7:10 PM CDT (00:10 UTC)
- Expired
- Jun 8, 2005, 7:48 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Phillips County, AR
The radar
The Little Rock radar (KLZK), 139 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:30 PM CDT | HAIL 0.75 | 5 S Elaine, AR | PENNY SIZE HAIL REPORTED IN THE COMMUNITY OF RATIO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2440 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 090010
SVRMEG
ARC107-090045-
/O.NEW.KMEG.SV.W.0112.050609T0010Z-050609T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
710 PM CDT WED JUN 8 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PHILLIPS COUNTY IN EASTERN ARKANSAS
* UNTIL 745 PM CDT
* AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ELAINE...AND MOVING NORTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3428 9101 3417 9095 3422 9085 3433 9075
3439 9083
$$2 follow-up statements
000
WWUS54 KMEG 090027
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
727 PM CDT WED JUN 8 2005
ARC107-090045-
/O.CON.KMEG.SV.W.0112.000000T0000Z-050609T0045Z/
PHILLIPS AR-
727 PM CDT WED JUN 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR
PHILLIPS COUNTY...
AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ELAINE...MOVING NORTHEAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF PHILLIPS COUNTY.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3428 9098 3421 9090 3422 9085 3432 9077
3437 9085
$$000
WWUS54 KMEG 090048
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
748 PM CDT WED JUN 8 2005
ARC107-090058-
/O.EXP.KMEG.SV.W.0112.000000T0000Z-050609T0045Z/
PHILLIPS AR-
748 PM CDT WED JUN 8 2005
...THE SEVERE THUNDERSTORM WARNING FOR PHILLIPS COUNTY EXPIRED AT 745
PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED IN
THE WARNED AREA.
AT 730 PM CDT...PENNY SIZE HAIL WAS REPORTED IN RATIO...OR ABOUT 5
MILES SOUTH OF ELAINE.
LAT...LON 3428 9098 3421 9090 3422 9085 3432 9077
3437 9085
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:21 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jun 8, 2:21 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 221 PM CDT WED JUN 8 2005 .DISCUSSION... CUMULUS FIELD HAS DEVELOPED OVER THE MIDSOUTH AND ISOLATED AFTERNOON CONVECTION OCCURRING. TEMPERATURES IN THE LOW 90S MOST AREAS THAT ARE NOT RECEIVING PRECIPITATION. && .SHORT TERM (THROUGH FRIDAY)... ONGOING ISOLATED CONVECTION OVER NORTHWEST MISSISSIPPI AND MCS OVER NORTHERN MISSOURI...INDICATES A THREAT OF PRECIPITATION ACROSS MUCH OF THE CWA AT ONE POINT OR ANOTHER DURING THE NIGHT TONIGHT. WILL KEEP CURRENT 30 POPS ACROSS THE ENTIRE AREA...AND NOT GET PICKY ABOUT THE TIMING. SHEAR AXIS IN THE MID-LEVELS APPEARS TO REMAIN JUST ABOUT STATIONARY THROUGH FRIDAY. AFTERNOON CAPES THURSDAY AND FRIDAY EXPECTED TO RANGE FROM ABOUT 2500 ON THE NAM...TO NEAR 4000 ON GFS. NOT ALL THAT MUCH DIFFERENT THAN TODAY. CONVECTIVE TEMPERATURES APPEAR TO BE AROUND 90 DEGREES THROUGH FRIDAY. PLAN ON A PERSISTANCE TYPE FORECAST THROUGH FRIDAY...SINCE VERY LITTLE IS CHANGING. THIS WOULD INDICATE DIURNALLY BASED CONVECTION... FROM ABOUT 17Z TO 03Z. WILL NOT MAKE MAJOR TEMPERATURE ADJUSTMENTS... ALTHOUGH AREAS THAT END UP UNDER THUNDERSTORMS DURING THE DAY WILL NOT REACH FORECAST LEVELS. && .LONG TERM (AFTER FRIDAY)... SHEAR AXIS EITHER DISSIPATES OR MOVES NORTH OUT OF THE AREA FRIDAY NIGHT...DEPENDING ON THE CHOICE OF MODELS. AIRMASS ITSELF NOT CHANGING MUCH...SO WILL HOLD SCATTERED POPS IN FOR SATURDAY. AFTER SATURDAY...UNCERTAINTY FACTOR GETS LARGER. QUESTION WILL BE WHAT CURRENT TROPICAL CIRCULATION IN THE CARRIBEAN ENDS UP DOING. MODEL DISCUSSIONS INDICATE SYSTEM INITIALIZED TOO FAR WEST. MOST MODEL SOLUTIONS I HAVE LOOKED AT INDICATE LANDFALL ALONG THE GULF COAST SATURDAY OR SUNDAY. STILL A RATHER WIDE SPREAD IN POSSIBLE SOLUTIONS. IF GFS VERIFIES...IT COULD BE RATHER WET ON SATURDAY AND SUNDAY...WITH LANDFALL NEAR NEW ORLEANS. NCEP NOT DISCOUNTING THIS SOLUTION YET...AS CANADIAN ISNT FAR OFF OF IT. HURRICANE MODELS TRACK SYSTEM A COUPLE OF HUNDRED MILES EAST OF GFS/NAM SOLUTIONS. WILL DELAY RAISING POPS FOR THE WEEKEND AND EARLY NEXT WEEK...UNTIL WE HAVE A LITTLE MORE DEFINED SYSTEM. WILL LET CURRENT FORECAST FOR SATURDAY THROUGH TUESDAY RIDE FOR THE MOST PART. AS FLOW BECOMES NORTHWESTERLY BY EARLY NEXT WEEK...A COLD FRONT MAY GET DRAGGED THROUGH THE AREA TUESDAY NIGHT. THIS WOULD INDICATE THAT WEDNESDAY WOULD BE DRY BEHIND THE FRONT. NO BIG TEMPERATURE SWINGS IN THE EXTENDED. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && WAGNER
Hazardous weather outlook, Jun 8, 3:34 AM CDT, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 334 AM CDT WED JUN 8 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-091000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 334 AM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE TODAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A STORM OR TWO COULD BE STRONG TO SEVERE WITH GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A STORM OR TWO COULD BE STRONG TO SEVERE WITH GUSTY WINDS AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. VALLE
In the hours before
Special weather statement, Jun 8, 4:42 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 442 PM CDT WED JUN 8 2005 MSZ020-082215- TALLAHATCHIE MS- 442 PM CDT WED JUN 8 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TALLAHATCHIE COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER PAYNES AT 442 PM CDT...MOVING NORTH AT 10 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN TALLAHATCHIE COUNTY...INCLUDING THE CITY OF CHARLESTON... SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jun 8, 5:48 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
548 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FLASH FLOOD CHARLESTON 34.01N 90.06W
06/08/2005 TALLAHATCHIE MS LAW ENFORCEMENT
CHARLESTON SHERIFF OFFICE REPORTS WATER OVER LANE ROAD
&&
JFBLocal storm report, Jun 8, 5:50 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
550 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL CHARLESTON 34.01N 90.06W
06/08/2005 0.88 INCH TALLAHATCHIE MS PUBLIC
0535 PM FLASH FLOOD CHARLESTON 34.01N 90.06W
06/08/2005 TALLAHATCHIE MS LAW ENFORCEMENT
CHARLESTON SHERIFF OFFICE REPORTS WATER OVER LANE ROAD
&&
JFBSpecial weather statement, Jun 8, 6:51 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 651 PM CDT WED JUN 8 2005 ARZ028-090015- MISSISSIPPI AR- 651 PM CDT WED JUN 8 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER DELL AT 651 PM CDT...MOVING NORTHEAST AT 10 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITIES OF BLYTHEVILLE... GOSNELL AND LUXORA...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:43 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 32 min |
| Jun 9, 4:44 PM CDT | Flash Flood Warning | MEG | Craighead, Poinsett | 2 hr |
| Jun 9, 4:46 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.